MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 2X2; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 2X2; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX0202
Medical Device Problem Codes Positioning Failure (1158); Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter phone: (b)(6).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Based on the photos received, due to the remoteness in which the photo provided was taken, it is not possible to determine if the coil has any apparent damage.The rest of the device could not be evaluated.Once the device arrives for evaluation a microscopic inspection will be carried out.A manufacturing record evaluation was performed for the finished device 30530428 number, and no non-conformances related to the reported complaint condition were identified.The reported condition ¿coil- positioning difficulty¿ could not be evaluated based on the pictures.The reported condition ¿coil- unraveled/stretched-in microcatheter¿ could not be evaluated based on the pictures.The mre suggests that the failure reported by the customer could not be related to the manufacturing process.No corrective action will be taken at this time.Further investigation will be performed once the device returns for analysis.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, during a coil embolization, 2x2 orbit galaxy xtrasoft coil became unraveled/stretched in the unspecified microcatheter (mc).It was reported that the coil was advanced through the mc and arrived at the target position.Started filling the aneurysm with the coil but the physician observed that the mc¿s position moved a little, tried to adjust it, but the coil was found to be unraveled/stretched in the mc.The surgeon switched to another device to complete the surgery.There was no patient injury reported.Photos of the device were provided.
 
Additional Manufacturer Narrative
Product complaint(b)(4).Section b5:.Additional information received indicated that the microcatheter used with the complaint coil was an ev3.There was no intervention required in order to remove the coil from the patient.No other coils had been advanced through the same microcatheter.No excessive force was applied to the device.The microcatheter and coil were removed from the body together.An adequate flush was maintained through the devices.There was no significant prolongation in the procedure due to the event.There was no blood flow restriction/reduction as a result of the event.The concomitant devices functioned as expected.Treatment was to the posterior bed segment of the right internal carotid artery.The parent vessel was tortuous, and the aneurysm was not ruptured.The width of the aneurysm was 1.5mm and the length was 2.25mm.The width of the tumor neck was close to the width of the tumor body.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization, a 2x2 orbit galaxy xtrasoft coil became unraveled/stretched in the unspecified microcatheter (mc).It was reported that the coil was advanced through the mc and arrived at the target position.Started filling the aneurysm with the coil but the physician observed that the mc¿s position moved a little, tried to adjust it, but the coil was found to be unraveled/stretched in the mc.The surgeon switched to another device to complete the surgery.There was no patient injury reported.Photos of the device were provided.Additional information received indicated that the microcatheter used with the complaint coil was an ev3.There was no intervention required in order to remove the coil from the patient.No other coils had been advanced through the same microcatheter.No excessive force was applied to the device.The microcatheter and coil were removed from the body together.An adequate flush was maintained through the devices.There was no significant prolongation in the procedure due to the event.There was no blood flow restriction/reduction as a result of the event.The concomitant devices functioned as expected.Treatment was to the posterior bed segment of the right internal carotid artery.The parent vessel was tortuous, and the aneurysm was not ruptured.The width of the aneurysm was 1.5mm and the length was 2.25mm.The width of the tumor neck was close to the width of the tumor body.Based on the photos received, due to the remoteness in which the photo provided was taken, it is not possible to determine if the coil has any apparent damage.The rest of the device could not be evaluated.Once the device arrives for evaluation a microscopic inspection will be carried out.A manufacturing record evaluation (mre) was performed for the finished device 30530428 number, and no non-conformances related to the reported complaint condition were identified.A non-sterile unit og cmplx xtrasoft coil 2x2 was received inside of a pouch at cerenovus for evaluation.The device was visually inspected, and it was found in good normal conditions, no damages or anomalies were observed during the visual analysis.The og cmplx xtrasoft coil 2x2 was inspected under microscope and the embolic coil was found stretched.Cerenovus conducted a visual inspection and microscopic inspection.During the visual analysis of the device no damages or anomalies were observed.The device then underwent microscopic inspection and under magnification, the embolic coil was found stretched.Based on this finding, the customer complaint regarding ¿coil - unraveled/stretched-in microcatheter¿ was confirmed.The costumer complaint regarding a ¿coil - positioning difficulty¿ could not be evaluated since it is specific to the patient and procedure at the time of occurrence and cannot be replicated in the lab.This experience at the procedure time may have contributed to the stretched condition noted on the embolic coil, however, this cannot be conclusively determined.Thus, the customer complaint regarding the coil positioning difficulty cannot be confirmed.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.Positioning difficulty and unraveled/stretched in microcatheter are known potential product failures associated with the use of the device.It should be noted that product failure is multifactorial.The instructions for use (ifu) do contain the following recommendations: ¿ visually examine the microcoil for any anomalies such as kinks, burrs, stretched coil, striations, or other damages.If any anomalies are noted or if there is difficulty advancing the microcoil from the introducer sheath, the unit may be defective.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
OG CMPLX XTRASOFT COIL 2X2
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12259984
Report Number3008114965-2021-00366
Device Sequence Number19624142
Product Code KRD
UDI-Device Identifier10886704030546
UDI-Public10886704030546
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number640CX0202
Device Catalogue Number640CX0202
Device Lot Number30530428
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2021
Supplement Date Received by Manufacturer08/13/2021
09/01/2021
Initial Report FDA Received Date08/02/2021
Supplement Report FDA Received Date08/30/2021
09/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EV3 MICROCATHETER; UNSPECIFIED MICROCATHETER
Patient Age50 YR